Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 139, NWS Nashville, TN

May 6, 2012Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 6, 2012, 4:10 PM CDT for Montgomery County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2012, 4:10 PM CDT (21:10 UTC)
Expired
May 6, 2012, 4:45 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Montgomery County, TN

What was reported inside it

TimeReportWhereRemark
May 6, 4:11 PM CDTHAIL 0.88Clarksville, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WUUS54 KOHX 062110
SVROHX
TNC125-062145-
/O.NEW.KOHX.SV.W.0139.120506T2110Z-120506T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
410 PM CDT SUN MAY 6 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 445 PM CDT

* AT 406 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
  THE STORM WAS NEAR CLARKSVILLE...MOVING SOUTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CLARKSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

&&

LAT...LON 3647 8719 3645 8749 3665 8749 3665 8726
TIME...MOT...LOC 2110Z 351DEG 3KT 3658 8736

$$

TB12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:52 PM CDT, 18 minutes earlier.

Area forecast discussion, May 6, 3:52 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
352 PM CDT SUN MAY 6 2012

.SHORT TERM (THRU TUE)...
ANOTHER MCS/MCV TYPE SYSTEM MOVED SOUTH OVR MID TN THIS MORNING
TO NEAR THE GULF COAST THIS AFTN. THE STALLED FRONT IN WEST MID
TN HAS DRIFTED EAST BUT IS MORE DIFFUSE...WITH SOME AREAS OF
MODERATE DESTAB DRIVING ISOLATED ACTIVITY.

MOST OF THE MODEL INSTAB THIS EVENING IS ALIGNED NEAR THE FRONT FM
I-65 WEST...WITH ISO-SCT STORMS EXPECTED. STORM MOTION IS SOUTH AS
PER CORFIDI VECTORS.

SFC LOW PRES WL GET BETTER ORGANIZED IN MO-IL TNGT WHERE MOST OF
THE STORM ACTIVITY WL BE. THE QUASI-STATIONARY FRONT IN WEST MID
TN WL LIFT NORTH AS A WARM FRONT OVERNIGHT. WL KEEP A CHANCE OF
SHOWERS AND THUNDERSTORMS OVERNIGHT.

MON-MON NGT...SFC LOW PRES/COLD FRONT WL APPROACH FM THE NORTHWEST
IN THE AFTN. THE CHANCE OF SHOWERS AND THUNDERSTORMS WL INCREASE
TO LKLY WEST OF THE PLATEAU. SPC HAS A SLIGHT RISK OF SEVERE
WEATHER ACROSS MOST OF THE AREA MON-MON NGT. H8 WINDS AHEAD OF THE
FRONT ARE NOT PARTICULARILY STRONG...WITH WEAK SHEAR.

IF A LINE OF STORMS DEVELOPS DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE...MAINLY MON AFTN-EVE. THE COLD FRONT SHOULD CROSS THE
AREA TUE MORNING...WITH LINGERING SHOWERS ACROSS THE REGION

.LONG TERM (WED-SAT)...
MODELS CONTINUE TO SHOW MUCH IMPROVED WEATHER WED-FRI. WL CONTINUE
THE TREND INTO SAT. TEMPS DURING THE PERIOD WL PROBABLY DIP BELOW
NORMAL WED-THU...TO NEAR NORMAL FRI. WARMER TEMPS AND MORE
MOISTURE NEXT WEEKEND...WITH A CHANCE OF SHOWERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      67  86  64  78 /  20  70  80  50
CLARKSVILLE    65  85  63  76 /  20  70  80  20
CROSSVILLE     61  80  61  76 /  20  40  70  60
COLUMBIA       67  86  64  78 /  30  70  70  40
LAWRENCEBURG   63  86  63  79 /  30  70  70  40
WAVERLY        66  86  64  76 /  30  70  70  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, May 6, 5:24 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
524 AM CDT SUN MAY 6 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-071030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
524 AM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

WITH A WEAK SURFACE BOUNDARY REMAINING OVER THE AREA...ISOLATED
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.
STORMS MAY PRODUCE HAIL UP TO ONE INCH AND GUSTY TO DAMAGING
WIND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF
MIDDLE TENNESSEE LATER MONDAY INTO EARLY TUESDAY AS A COLD
FRONT MOVES INTO THE REGION. SEVERE STORMS MAY PRODUCE DAMAGING
WINDS AND LARGE HAIL.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Special weather statement, May 6, 3:51 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
351 PM CDT SUN MAY 6 2012

TNZ005-006-062115-
MONTGOMERY-STEWART-
351 PM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF FORT CAMPBELL NORTH...MOVING
SOUTHWEST AT 5 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. AN
OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKE WILL ALSO BE POSSIBLE.

LAT...LON 3665 8731 3636 8726 3637 8759 3654 8771
      3664 8764

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 12:48 AM CDTSpecial Weather StatementOHXBenton, Houston, Humphreys, Perry, Stewart57 min
May 6, 1:53 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys48 min
May 6, 1:56 AM CDTSevere Thunderstorm WarningOHXHouston, Stewart27 min
May 6, 2:32 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery28 min
May 6, 3:06 AM CDTSpecial Weather StatementOHXBedford, Benton, Cheatham, Davidson, Dickson, Hickman and 15 more54 min
May 6, 4:50 AM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, Giles, Hickman, Lawrence and 6 more55 min
May 6, 5:39 AM CDTSpecial Weather StatementOHXStewart66 min
May 6, 3:51 PM CDTSpecial Weather StatementOHXMontgomery24 min
May 6, 4:16 PM CDTSevere Thunderstorm WarningOHXDavidson29 min
May 6, 4:22 PM CDTSevere Thunderstorm WarningOHXCoffee, Rutherford23 min
May 6, 4:34 PM CDTSpecial Weather StatementOHXWilliamson26 min
May 6, 4:40 PM CDTSpecial Weather StatementOHXRobertson35 min
May 6, 4:51 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart24 min
May 6, 4:54 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner36 min
May 6, 4:57 PM CDTSevere Thunderstorm WarningOHXRobertson33 min
May 6, 5:03 PM CDTSpecial Weather StatementOHXRutherford57 min
May 6, 5:22 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson23 min
May 6, 5:28 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner32 min
May 6, 5:45 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy30 min
May 6, 5:58 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson32 min
May 6, 6:48 PM CDTSevere Thunderstorm WarningOHXWilliamson27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.